I took Plan B a week and a half ago. I had absolutely no side effects until yesterday I used the bathroom and noticed a small amount of blood when I wiped then nothing until this evening again a very small amount when I wiped... I'm supposed to start my regular period in 5 days.. could this spotting be the affects of taking plan b and is it normal to spot once one day then once again the next evening and nothing else in between?
From what you've said, you used Plan B right around the time you were most likely ovulating.
Plan B works by delaying your ovulation until the sperm leaves your body. If you're already ovulating then it can't do that. You'd need one of the other methods of emergency contraception; either the other emergency pill called Ulipristal Acetate or to have an IUD fitted by a doctor within 5 days/120 hours of the unprotected sex.
Your bleeding could therefore be caused by the Plan B huge dose of artificial hormone, or by a pregnancy implanting. Only a pregnancy test, when your period would normally start, will tell you.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Nov 2015 • 1 answer
Updated 26 Oct 2018 • 2 answers
Updated 10 Mar 2018 • 1 answer
Updated 25 Nov 2018 • 1 answer
Updated 10 Dec 2018 • 1 answer